Pain Management

Started with PMR six years ago and prescribed prednisolone which brought about a dramatic improvement. Since then I have been diagnosed Osteoporosis, Rheumatoid Arthritis and Osteo Arthritis which I'm told is pretty aggressive.

I have been tried on various medication regimes and the latest is Paracetomol 2 four times a day. Amitriptyline 30mg daily and Enbrol weekly injections.

I would be interested in hearing of effective management without sedation because this aspect of treatment seems to be hit or miss.

I have particularly bad pain in the shoulders and neck and the rheumatologist says thee damage is done so far as those parts of my body are concerned.

Any contributed information would be gratefully received

Many thanks

2 Replies

  • The Amitryptylline is probably the thing that is having the sedative effect. Is there a reason why you are on 30 mg of the Amitryptylline? For pain relief, doses as low as 10 mg can be effective and the usual pain relief dose is 10 to 25 mg a day. I know 30 mg isn't that much higher, but it might just be what is causing your sedation. You might want to ask if you can try decreasing it, but definitely do that very slowly over a period of several weeks if you don't want to get a kind of rebound aggravation of problems. Also, make sure you take the dose about 12 hours before you want to get up in the morning, so you have a good chance to sleep off the worst of it. I'm assuming you have been on the amitryptylline for a while and have had a chance to get used to it. If not, and it is just a new med for you, then you can expect that any sedative effective will wear off within a couple of weeks as you get used to it.

  • I have several types of diff Arthritis over the yrs been offered all types of the usual NSAID,s which I cant take nor want too..Has anyone used any natural ways to help the RA like Collagen to help repair joints & put back the flexibility at all before I go down that rd?As my RA has got worse since I came off my HRT over a yr ago,now I can hardly move..Might have to go back on my HRT as it keeps me mobile!

You may also like...